Alert archive / Indiana / Gale Warnings in 2014
Gale Warning 17, NWS Northern Indiana
NWS Northern Indiana issued this gale warning at Nov 16, 2014, 3:43 PM EST. It took effect at Nov 17, 2014, 4:00 PM EST. It was in force for 24 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 16, 2014, 3:43 PM EST (20:43 UTC)
- In effect from
- Nov 17, 2014, 4:00 PM EST
- Expired
- Nov 18, 2014, 4:00 PM EST
- In force
- 24 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
582 WHUS73 KIWX 162043 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 343 PM EST SUN NOV 16 2014 LMZ043-046-170400- /O.NEW.KIWX.SC.Y.0063.141117T0900Z-141117T2100Z/ /O.NEW.KIWX.GL.W.0017.141117T2100Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 343 PM EST SUN NOV 16 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY. A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED. THIS SMALL CRAFT ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY. * WINDS...WEST 15 TO 2O KNOTS INCREASING TO 3O KNOTS IN THE AFTERNOON. GUSTS TO 35 KNOT GALES IN THE LATE AFTERNOON INCREASING TO 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET LATE TONIGHT BUILDING TO 10 TO 14 FEET BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
563 WHUS73 KIWX 170305 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1005 PM EST SUN NOV 16 2014 LMZ043-046-171000- /O.CON.KIWX.SC.Y.0063.141117T0900Z-141117T2100Z/ /O.CON.KIWX.GL.W.0017.141117T2100Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1005 PM EST SUN NOV 16 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 4 AM TO 4 PM EST MONDAY... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM MONDAY TO 4 PM EST TUESDAY... * WINDS...WEST 15 TO 2O KNOTS INCREASING TO 3O KNOTS MONDAY AFTERNOON. GUSTS TO 35 KNOT GALES IN THE LATE AFTERNOON INCREASING TO 40 KNOT GALES MONDAY NIGHT. * WAVES...3 TO 5 FEET LATE TONIGHT BUILDING TO 10 TO 14 FEET BY MONDAY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
867 WHUS73 KIWX 170926 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 426 AM EST MON NOV 17 2014 LMZ043-046-171730- /O.CON.KIWX.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KIWX.GL.W.0017.141117T2100Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 426 AM EST MON NOV 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...WEST 15 TO 2O KNOTS INCREASING TO 3O KNOTS THIS AFTERNOON. GUSTS TO 35 KNOT GALES LATE THIS AFTERNOON INCREASING TO 40 KNOT GALES TONIGHT. * WAVES...3 TO 5 FEET EARLY TODAY...BUILDING TO 8 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
375 WHUS73 KIWX 171540 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1040 AM EST MON NOV 17 2014 LMZ043-046-172345- /O.CON.KIWX.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KIWX.GL.W.0017.141117T2100Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1040 AM EST MON NOV 17 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 PM EST TUESDAY... * WINDS...WEST INCREASING TO 3O KNOTS. GUSTS TO 35 KNOT GALES INCREASING TO 40 KNOT GALES TONIGHT. * WAVES...BUILDING TO 8 TO 12 FEET BY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
938 WHUS73 KIWX 172125 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 425 PM EST MON NOV 17 2014 LMZ043-046-180400- /O.EXP.KIWX.SC.Y.0063.000000T0000Z-141117T2100Z/ /O.CON.KIWX.GL.W.0017.000000T0000Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 425 PM EST MON NOV 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WINDS...SOUTHWEST TO 3O KNOTS. GUSTS TO 40 KNOT GALES. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
437 WHUS73 KIWX 180227 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 927 PM EST MON NOV 17 2014 LMZ043-046-181000- /O.CON.KIWX.GL.W.0017.000000T0000Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 927 PM EST MON NOV 17 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST TUESDAY... * WINDS...SOUTHWEST TO 3O KNOTS. GUSTS TO 40 KNOT GALES. * WAVES...10 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
415 WHUS73 KIWX 180947 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 447 AM EST TUE NOV 18 2014 LMZ043-046-181800- /O.CON.KIWX.GL.W.0017.000000T0000Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 447 AM EST TUE NOV 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST TO 3O KNOTS. GUSTS TO 35 KNOT GALES. * WAVES...5 TO 12 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
322 WHUS73 KIWX 181550 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 AM EST TUE NOV 18 2014 LMZ043-046-182100- /O.CON.KIWX.GL.W.0017.000000T0000Z-141118T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1050 AM EST TUE NOV 18 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...WEST 20 TO 25 KNOTS. GUSTS TO 35 KNOT GALES. * WAVES...6 TO 14 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
871 WHUS73 KIWX 182113 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 413 PM EST TUE NOV 18 2014 LMZ043-046-190515- /O.EXP.KIWX.GL.W.0017.000000T0000Z-141118T2100Z/ /O.NEW.KIWX.SC.Y.0064.141118T2113Z-141121T1500Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 413 PM EST TUE NOV 18 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST FRIDAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST FRIDAY. * WINDS...SOUTHWEST 15 TO 25 KNOTS WITH GUSTS TO 30 KNOTS BACKING SOUTH 15 TO 20 KNOTS OVERNIGHT. SOUTH 20 TO 25 KNOTS VEERING WEST WEDNESDAY AND CONTINUING WEDNESDAY NIGHT WITH A FEW GUSTS TO 35 KNOT GALES. WIND WEST 20 TO 30 KNOTS THURSDAY. * WAVES...3 TO 8 FEET OVERNIGHT...BUILDING TO 6 TO 12 FEET WEDNESDAY NIGHT INTO THURSDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this gale warning went out at Nov 16, 3:23 PM EST, 20 minutes earlier.
Area forecast discussion, Nov 16, 3:23 PM EST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
323 PM EST SUN NOV 16 2014
.SYNOPSIS...
ISSUED AT 1208 PM EST SUN NOV 16 2014
SNOW WILL DEVELOP ACROSS CENTRAL ILLINOIS THROUGH CENTRAL AND NORTH
CENTRAL INDIANA AND INTO OHIO THIS EVENING. SNOW ACCUMULATIONS
TONIGHT WILL RANGE FROM AN INCH OR LESS NEAR THE MICHIGAN AND
INDIANA STATE LINE TO AS MUCH AS 5 INCHES OVER CENTRAL INDIANA AND
OHIO. WINTER WEATHER ADVISORIES ARE IN EFFECT FOR PARTS OF THE
REGION. LOWS TONIGHT WILL BE IN THE LOW TO MID 20S. A STRONG ARCTIC
COLD FRONT WILL BRING MUCH COLDER TEMPERATURES ON MONDAY WITH LAKE
EFFECT SNOW CHANCES INCREASING IN SOUTHWEST LOWER MICHIGAN.
&&
.SHORT TERM...(THIS EVENING THROUGH MONDAY)
ISSUED AT 322 PM EST SUN NOV 16 2014
FOCUS ON ACCUMULATING SYSTEM SNOW ALONG/SOUTHEAST OF A
LOGANSPORT-WARSAW-COLDWATER TONIGHT WILL SWITCH TO ARCTIC SURGE
AND LAKE EFFECT RESPONSE MONDAY...
12Z MODEL CYCLE AND LATEST HRRR/RADAR TRENDS OVERALL MATCHED UP WITH
THE PREV FCST RESULTING IN ONLY MINOR ADJUSTMENTS TO THE FCST.
AFTERNOON WATER VAPOR VERY IMPRESSIVE WITH WELL ADVERTISED PV
ANOMALY DIGGING INTO THE NRN PLAINS, A SMALLER SCALE (YET POTENT)
SHORTWAVE READY TO EJECT OUT OF NEW MEXICO, AND SHEARED/LEAD JET
ENERGY WORKING THROUGH THE GREAT LAKES REGION. THE PV BALL DROPPING
OUT OF CANADA WILL ACTUALLY HELP CRUSH THE SRN STREAM WAVE EJECTING
OUT OF NM INTO THE REGION TONIGHT...WHICH WILL KEEP THIS DIGGING
WAVE FROM DELIVERING A MORE SIGNIFICANT WINTER STORM TO THE REGION.
STILL...THIS WAVE AND UPTICK IN DEEP LAYERED UVM WILL ACT TO ENHANCE
LOW/MID LEVEL FRONTOGENESIS FORCING OVER SOUTHERN/EASTERN ZONES
WHICH WILL IN TURN AID IN CONSOLIDATING A MID-UPPER JET STREAM OVER
THE LOWER LAKES. QUICK PERUSAL OF NAM/GFS XSECTIONS ALSO INDICATES
THE POTENTIAL FOR SOME BANDING AND HEAVIER RATES GIVEN REDUCED
STABILITY (-EPV WITH SATURATED EQUIVALENT POTENTIAL TEMPS INCREASING
WITH HEIGHT SUGGESTING POTENTIAL FOR CSI/SLANTWISE DISPLACEMENTS)
ABOVE THE FRONTOGENETIC LAYER. THERE ALSO APPEARS TO BE SUFFICIENT
MOISTURE IN THE LOW LEVELS (2.5-3.5 G/KG IN 1000-850 MB LAYER) IN
ADVANCE OF THE ARCTIC FRONT. ALL THESE FACTORS POINT TO A DECENT
SNOW EVENT WITH QUICK EXIT AND SHEARING OF SHORTWAVE ENERGY THE
LIMITING FACTORS. HIGHEST AMOUNTS (MAINLY 2-4") STILL EXPECTED
ALONG/SOUTHEAST OF HWY 24 IN IN/OH...WITH A SHARP CUT-OFF TO
PRECIPITATION SHIELD EXPECTED ACROSS NW IN/SRN MI.
ATTENTION TOMORROW WITH TURN TO POST-FRONTAL ARCTIC SURGE AS 925 MB
TEMPS CRASH FROM M4/M5 AT 12Z TO M10-M14 BY 00Z. WINDS GUSTS 25-30
MPH BY AFTERNOON IN WELL MIXED CAA REGIME WILL ALLOW SINGLE DIGITS
TO APPROACH 0F IN SPOTS LATER IN THE DAY. AWAY FROM LAKE MI...MODEST
PV ADVECTION/CYCLONIC FLOW/STEEPENING LAPSE RATES MAY ENOUGH TO
GENERATE A FEW FLURRIES/SNOW SHOWERS THAT WILL NOT AMOUNT TO MUCH
(OUTSIDE OF ANY LINGERING SNOW EARLY IN THE MORNING ACROSS NW OH).
LAKE MACHINE WILL REALLY BEGIN TO TAKE OFF ALONG/NORTH OF THE
INDIANA TOLL ROAD (NRN ST JOE IN, FAR NW ELKHART, FAR NE LAPORTE,
BERRIEN, CASS, ST JOE MI) COUNTIES LATER IN THE MORNING AND
AFTERNOON AS 700 MB DELTA T'S DROP INTO THE LOW 30S AND LAKE INDUCED
EQUILIBRIUM LEVELS CLIMB TO NEAR 12 KFT. GOOD SUPERSATURATION WITH
RESPECT TO ICE AND DECENT OMEGA SHOWING UP IN FCST SOUNDINGS WITHIN
DGZ CONCERNING FOR HEFTY RATES/AMOUNTS. BUT CHOSE TO MAINTAIN
CONSERVATIVE FCST THROUGH 00Z GIVEN POOR 270-280 FETCH AND EXPECTED
CELLULAR LOOK.
&&
.LONG TERM...(MONDAY NIGHT THROUGH SUNDAY)
ISSUED AT 322 PM EST SUN NOV 16 2014
...LAKE EFFECT SNOW WILL CONTINUE ALONG AND NORTH OF THE
INDIANA/MICHIGAN BORDER MONDAY NIGHT AND TUESDAY...
.MONDAY NIGHT INTO TUESDAY...AS THE CORE OF THE COLDEST AIR SETTLES
ACROSS THE GREAT LAKES MONDAY NIGHT...ANOTHER SHORTWAVE/TROF WILL
HELP TO SUPERCHARGE THE PRODUCTION OF LAKE EFFECT SNOW. WHILE THE
MODELS DIFFER SLIGHTLY ON THE TIMING...THE GENERAL CONCENSUS IS THAT
THERE WILL BE A PROLONGED PERIOD FLOW FAVORING SIGNIFICANT
ACCUMULATIONS IN BERRIEN AND CASS COUNTIES DURING THE EVENING
MONDAY. SLIGHT CHNAGE IN TRAJECTORY OF THE FLOW DURING THE OVERNIGHT
AND INCREASING WINDS WILL DRIVE THE SNOW BANDS FURTHER EAST AND
EXPECT TO SEE ACCUMULATION OF SNOW SPREAD INTO ST. JOSEPH AND BRANCH
DURING THE LATE NIGHT AND EARLY MORNING TUESDAY.
NOT TO BE LEFT OUT...SHOULD THE LAKE BANDS SET UP PROPERLY...THE
NORTHERN TIER OF LAPORTE...ST.JOSEPH... ELKHART AND LAGRANGE WILL BE
IMPACTED AS WELL. THIS WILL ADVERSELY AFFECT THE TOLL ROAD ACROSS
THOSE AREAS.
.TUESDAY NIGHT INTO WEDNESDAY...A BRIEF LULL IN THE WEATHER AS COLD
AIR SETTLES ACROSS THE REGION. THE NEXT SYSTEM IN WHAT APPEARS TO
BE A SERIES OF SYSTEMS IN THE COLD NORTHWESTERLY WILL BE SHAPING UP
ON THE LEE OF THE CANADIAN ROCKIES.
THIS SYSTEM WILL DROP INTO THE GREAT LAKES WEDNESDAY/THURSDAY
BRINGING YET ANOTHER SURGE OF COLD AIR AND ANOTHER ROUND OF SNOW AND
LAKE ENHANCED/LAKE EFFECT SNOWFALL.
.BEYOND THURSDAY INTO THE WEEKEND...WESTERLY FLOW INCREASES ACROSS
THE PACIFIC AND AS EVIDENT ON THE CURRENT HEMISPHERIC WATER VAPOR
IMAGERY...SEVERAL WAVES ARE SLATED TO SWEEP ACROSS THE PACIFIC AND
INTO THE WESTERN U.S. THIS HELPS TO ESSENTIALLY FLATTEN THE WEST
COAST RIDGE AND FAVORS STILL ANOTHER DEEPENING SHORTWAVE INTO THE
ROCKIES LATE IN THE WEEK/EARLY NEXT WEEKEND. GENERALLY THEIR IS A
WARMING TREND IN THE GFS...BUT THE H5 FLOW...EVEN IN THE ENSEMBLE
RUNS FAVORS A CONTINUED REINFORCEMENT OF THE COLD AIR AND ASSOCIATED
EASTERN NORTH AMERICAN TROF.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1208 PM EST SUN NOV 16 2014
AREAS OF LIGHT SNOW WILL CONTINUE TO PRODUCE VARIABLE IFR-MVFR
CONDITIONS THIS AFTERNOON. SNOW WILL BLOSSOM INVOF A TIGHTENING
MID LEVEL FRONT LATER THIS AFTERNOON INTO TONIGHT AT KFWA WHERE
SEVERAL HOURS OF IFR-LIFR CONDITIONS AND A COUPLE INCHES OF SNOW
CAN BE EXPECTED. THIS ACTIVITY SHOULD PASS SOUTHEAST OF KSBN
WHERE A FEW FLURRIES/LIGHT SNOW SHOWERS MAY PERSIST. MAINLY MVFR
WITH WINDS GUSTING WESTERLY IN WAKE OF AN ARCTIC FRONT LATER
TONIGHT-TOMORROW WITH LAKE EFFECT SNOW (VARIABLE VIS
CONDITIONS) ANTICIPATED AT KSBN MONDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...WINTER WEATHER ADVISORY UNTIL 9 AM EST MONDAY FOR INZ018-025>027-
032>034.
MI...WINTER STORM WATCH FROM MONDAY MORNING THROUGH TUESDAY EVENING
FOR MIZ077-078.
OH...WINTER WEATHER ADVISORY UNTIL 9 AM EST MONDAY FOR OHZ004-005-015-
016-024-025.
LM...NONE.
&&
SYNOPSIS...BENTLEY
SHORT TERM...STEINWEDEL
LONG TERM...LEWIS
AVIATION...STEINWEDEL
VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANAHazardous weather outlook, Nov 16, 8:19 AM EST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 819 AM EST SUN NOV 16 2014 MIZ077-078-171330- BERRIEN-CASS MI- INCLUDING THE CITIES OF...NILES...BENTON HARBOR...ST. JOSEPH... BUCHANAN...DOWAGIAC...CASSOPOLIS 819 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT LAKE EFFECT SNOW SHOWERS ARE EXPECTED ACROSS MAINLY NORTHERN BERRIEN COUNTY INTO TONIGHT. LOCAL ACCUMULATIONS OF 1 TO 2 INCHES ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WINTER STORM WATCH IS IN EFFECT FOR MONDAY MORNING INTO TUESDAY EVENING FOR THE POTENTIAL FOR SIGNIFICANT LAKE EFFECT SNOW SHOWERS AS WELL AS BLOWING AND DRIFTING SNOW. SEE THE LATEST WINTER WEATHER PRODUCT FOR MORE DETAILS. WIND CHILLS WILL BE IN THE SINGLE DIGITS ABOVE ZERO MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003>005-MIZ079-171330- LA PORTE-ST. JOSEPH IN-ELKHART-ST. JOSEPH MI- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...STURGIS...THREE RIVERS 819 AM EST SUN NOV 16 2014 /719 AM CST SUN NOV 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ACCUMULATING LAKE EFFECT SNOW SHOWERS ARE EXPECTED MONDAY AFTERNOON INTO TUESDAY MAINLY ALONG AND NORTH OF THE INDIANA TOLL ROAD. WIND CHILLS WILL RANGE FROM 5 ABOVE TO 5 BELOW ZERO MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ026-027-032>034-OHZ016-024-025-171330- WELLS-ADAMS-GRANT-BLACKFORD-JAY-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...BLUFFTON...OSSIAN...DECATUR...BERNE... MARION...HARTFORD CITY...MONTPELIER...PORTLAND...OTTAWA...PANDORA... VAN WERT...DELPHOS...LIMA 819 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT GENERALLY SOUTHEAST OF A MARION INDIANA TO OTTAWA OHIO LINE FROM LATE THIS AFTERNOON THROUGH TONIGHT. FOR ADDITIONAL DETAILS...MONITOR THE LATEST WINTER WEATHER PRODUCT FROM THIS OFFICE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WIND CHILLS WILL RANGE FROM 5 ABOVE TO NEARLY 10 BELOW ZERO MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ006>009-012>018-020-022>025-MIZ080-081-OHZ001-002-004-005-015- 171330- LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI-MARSHALL-FULTON IN- KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON- BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-PAULDING- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...COLDWATER...HILLSDALE...BRYAN... MONTPELIER...WAUSEON...ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING... ANTWERP 819 AM EST SUN NOV 16 2014 /719 AM CST SUN NOV 16 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT LIGHT SNOW WILL LIKELY DEVELOP LATER THIS AFTERNOON AND CONTINUE INTO TONIGHT...MAINLY SOUTHEAST OF A MEDARYVILLE TO GOSHEN TO COLDWATER MICHIGAN LINE. ACCUMULATIONS OF A HALF INCH TO TWO INCHES WILL BE POSSIBLE WHICH MAY ALLOW ROADS TO BECOME SLICK IN SPOTS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR ACCUMULATING LAKE EFFECT SNOW SHOWERS MONDAY NIGHT INTO TUESDAY NORTH OF HIGHWAY 6 IN NORTHERN INDIANA AND POSSIBLY PORTIONS OF NORTHWESTERN OHIO. WIND CHILLS WILL RANGE FROM ZERO TO 10 BELOW ZERO MONDAY NIGHT INTO TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO RELAY REPORTS OF SNOWFALL TO THE NATIONAL WEATHER SERVICE. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-171330- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 819 AM EST SUN NOV 16 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED THROUGH MUCH OF NEXT WEEK. GALE FORCE WIND GUSTS ARE POSSIBLE MONDAY NIGHT INTO TUESDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
In the hours before
Special weather statement, Nov 16, 3:39 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 339 PM EST SUN NOV 16 2014 INZ006>009-015>017-022>024-MIZ081-OHZ001-002-170100- LAGRANGE-STEUBEN-NOBLE-DE KALB-FULTON IN-KOSCIUSKO-WHITLEY- CASS IN-MIAMI-WABASH-HILLSDALE-WILLIAMS-FULTON OH- INCLUDING THE CITIES OF...LAGRANGE...TOPEKA...SHIPSHEWANA... ANGOLA...FREMONT...KENDALLVILLE...LIGONIER...ALBION...AUBURN... GARRETT...ROCHESTER...AKRON...WARSAW...WINONA LAKE...SYRACUSE... MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY... LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON 339 PM EST SUN NOV 16 2014 ...ACCUMULATING SNOW EXPECTED TONIGHT... SNOW WILL CONTINUE TO OVERSPREAD NORTHERN INDIANA LATE THIS AFTERNOON AND EARLY THIS EVENING AS AN UPPER LEVEL DISTURBANCE TRACKS INTO THE REGION. THE ACCUMULATING SNOW WILL LIKELY END AROUND OR SHORTLY AFTER MIDNIGHT...WITH ADDITIONAL SNOW SHOWERS AND FLURRIES POSSIBLE THROUGH DAYBREAK. SNOW ACCUMULATIONS WILL GENERALLY RANGE BETWEEN A HALF INCH AND TWO INCHES. THIS MAY CAUSE SOME ROADS TO BECOME SLICK AND SNOW COVERED.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 4:39 AM EST | Winter Weather Advisory | IWX | Adams, Allen, Blackford, Grant, Huntington, Jay and 1 more | 29 hr |
| Nov 16, 3:43 PM EST | Small Craft Advisory | IWX | 24 hr | |
| Nov 16, 4:39 AM EST | Winter Storm Watch | IWX | Cass | 24 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.